Alert archive / Nebraska / Flash Flood Warnings in 2003
Flash Flood Warning 9, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 9, 2003, 9:19 PM CDT for Wayne County, Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2003, 9:19 PM CDT (02:19 UTC)
- Expired
- Jun 10, 2003, 1:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Wayne County, NE
The radar
The Omaha radar (KOAX), 120 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 223 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 2359 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KOAX 100222
FFWOAX
NEC179-100615-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA NE
919 PM CDT MON JUN 9 2003
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WAYNE COUNTY IN NORTHEAST NEBRASKA
* UNTIL 115 AM CDT
* AT 917 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN OF UP TO 4 INCHES IN NORTHERN WAYNE COUNTY.
* SOME LOCATIONS AFFECTED...CARROLL AND WAYNE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY AND
MOVE TO HIGHER GROUND.
LAT...LON 4234 9704 4226 9702 4227 9683 4214 9684
4215 9736 4235 9739
$$
POLLACK1 follow-up statement
000 WGUS73 KOAX 100616 FFSOAX NEC173-179-100715- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 115 AM CDT TUE JUN 10 2003 THE FLASH FLOOD WARNING FOR THURSTON COUNTY IS CANCELLED. THE FLASH FLOOD WARNING FOR WAYNE COUNTY HAS EXPIRED. RAIN WAS ENDED IN THE AREA...AND THE WATER HAS HAD TIME TO SUBSIDE. HOWEVER...MOTORISTS SHOULD STILL EXERCISE CAUTION. WASHOUTS ARE POSSIBLE...ESPECIALLY ON RURAL ROADS. DO NOT DRIVE ON ROADS THAT APPEAR TO BE DAMAGED...WHERE WATER IS STILL PRESENT...OR WHERE BARRICADES ARE PRESENT. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMENENT...OR HAS A HIGH PROBABILITY OF OCCURRING. LAT...LON 4227 9637 4205 9631 4213 9725 4235 9737 $$ POLLACK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 2:20 PM CDT, 6 hours 59 minutes earlier.
Area forecast discussion, Jun 9, 2:20 PM CDT, 6 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 220 PM CDT MON JUN 9 2003 FORECAST CHALLENGES...PRECIPITATION CHANCES DURING THE PERIOD. SYNOPSIS...LOW LEVEL MOISTURE STREAMING NORTH THIS AFTERNOON IN ADVANCE OF DEVELOPING WESTERN SYSTEM. DEWPOINTS IN THE LOWER 60S HAVE SPREAD ACROSS SOUTH CENTRAL NEBRASKA WITH EASTERN EDGE OF THIS MOISTURE ALONG WRN BORDER OF CWA. NOT MUCH GOING ON AT THIS TIME IN THE NORTHERN PLAINS WITH SOME SHOWERS SHOWING UP ON RADAR ALONG NORTH CENTRAL BORDER INTO ERN SD. SEVERAL SHORT WAVES INDICATED ON WV LOOP UPSTREAM OF THE AREA WITH STRONGER ONES OVER ERN MT AND SWRN ID. THUNDERSTORM POTENTIAL STILL LOOKS GOOD FOR TONIGHT ACROSS THE AREA WITH STORMS FIRING NORTHWEST OF THE AREA THIS AFTERNOON AS CONVERGENCE INCREASES ALONG DEVELOPING SURFACE BOUNDRY FROM NORTH CENTRAL INTO EAST CENTRAL NEBRASKA...THEN MOVE EAST INTO THE AREA. SHORT TERM... THUNDERSTORM POTENTIAL STILL LOOKS GOOD FOR TONIGHT ACROSS THE AREA WITH STORMS EXPECTED TO FIRE NORTHWEST OF THE AREA THIS AFTERNOON AS CONVERGENCE INCREASES ALONG DEVELOPING SURFACE BOUNDRY FROM NORTH CENTRAL INTO EAST CENTRAL NEBRASKA...THEN MOVE EAST INTO THE AREA THIS EVENING. SOME STORMS MAY LINGER IN PARTS OF THE SOUTHEAST CWA ON TUESDAY AS FRONT SLOWS UP ACROSS NORTHERN MISSOURI AND NORTHEAST KS. AFTER A SHORT BREAK TUESDAY NIGHT...ANOTHER CHANCE OF THUNDERSTORMS RETURNS TO THE AREA LATE WEDNESDAY INTO WEDNESDAY NIGHT AS YET ANOTHER SHORT WAVE MOVES ACROSS THE NORTHERN PLAINS WITH SEVERAL SURFACE BOUNDERIES INDICATED OVER THE CENTRAL PLAINS. THINGS REMAIN UNSETTLED THROUGH THE EARLY PART OF THE EXTENDED PERIOD AS GFS STALLS OUT A SURFACE BOUNDRY OVER THE SOUTHERN PLAINS WITH SEVERAL CONVECTIVE COMPLEXES INDICATED NORTH OF THIS BOUNDRY PLACING SRN PARTS OF CWA ON NORTHERN EDGE OF RAIN AREA. LITTLE CHANGE TO EXTENDED AT THIS TIME WITH PRECIP CHANCES CONTINUING INTO SATURDAY THEN STAYING WTH DRY FORECAST SUNDAY INTO MONDAY AS BOTH GFS AND ECMWF INDICATE RIDING DEVELOPING WITH CUTOFF LOW MEANDERING OVER THE SRN PLAINS AND LOWER MS VALLY AREA. .OMA...NONE. FOBERT
Hazardous weather outlook, Jun 9, 5:10 PM CDT, 4 hours 9 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-101100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 510 PM CDT MON JUN 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS ARE PROBABLE OVER A LARGE PART OF EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT...ESPECIALLY THROUGH LATE EVENING. WARM AND INCREASINGLY HUMID AIR HAD SPREAD NORTH INTO CENTRAL NEBRASKA MONDAY AFTERNOON CREATING QUITE UNSTABLE CONDITIONS. MEANWHILE...RELATIVELY STRONG NORTHWEST WINDS IN THE JET STREAM LEVEL...AND AN UPPER LEVEL DISTURBANCE TRACKING INTO THE PLAINS...WILL CREATE FAVORABLE WIND SHEAR AND LIFT FOR THE EXPECTED SEVERE THUNDERSTORM DEVELOPMENT. SUPERCELLS WITH DAMAGING THUNDERSTORM WINDS AND LARGE HAIL ARE THE MAIN THREAT BUT A FEW TORNADOES ARE POSSIBLE. THE AREA WITH THE HIGHER RISK OF TORNADOES IN THE OUTLOOK AREA IS ALONG AND NORTHWEST OF A LINE FROM BEATRICE TO FREMONT TO ONAWA IOWA. HOWEVER...ANY SEVERE THUNDERSTORM THAT DEVELOPS OVER THE AREA THIS EVENING HAS THE POTENTIAL TO BECOME TORNADIC. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY A SERIES OF UPPER LEVEL DISTURBANCES AND WEAK FRONTS ARE STILL FORECAST TO CROSS THE CENTRAL PLAINS FROM WEDNESDAY THROUGH SATURDAY. THIS WILL KEEP AN UNSETTLED WEATHER PATTERN ACROSS THE AREA WITH A CONTINUED RISK OF THUNDERSTORMS. THE STRENGTH AND TIMING OF THESE THUNDERSTORMS WILL BE ASSESSED IN LATER HAZARDOUS WEATHER OUTLOOKS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD REMAIN READY FOR ACTIVATION THIS EVENING. CHERMOK
In the hours before
Local storm report, Jun 9, 7:19 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
719 PM CDT MON JUN 09 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0602 PM SANTEE NE .75 INCH HAIL
06/09/03 KNOX REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0630 PM 1 NE LINDY NE TORNADO
06/09/03 KNOX REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0649 PM COLERIDGE NE 2 INCH HAIL
06/09/03 CEDAR REPORTED BY COOPERATIVE
OBSERVER.
0649 PM COLERIDGE NE 1.75 INCH HAIL
06/09/03 CEDAR REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 9, 7:33 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
733 PM CDT MON JUN 09 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0713 PM 6 W OBERT NE 1.75 INCH HAIL
06/09/03 CEDAR REPORTED BY FIRE AND
RESCUE.
0728 PM 4 W CROFTON NE 1 INCH HAIL
06/09/03 KNOX 2.5 INCHES OF RAIN IN
60 MINUTES. REPORTED BY
EMERGENCY MANAGEMENT.Local storm report, Jun 9, 7:45 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
745 PM CDT MON JUN 09 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0717 PM SANTEE NE .75 INCH HAIL
06/09/03 KNOX REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0732 PM HARTINGTON NE 1.75 INCH HAIL
06/09/03 CEDAR REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0737 PM 6 SE HARTINGTON NE TORNADO
06/09/03 CEDAR REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 9, 8:11 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
811 PM CDT MON JUN 09 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM WYNOT NE .75 INCH HAIL
06/09/03 CEDAR REPORTED BY PUBLIC.
HAIL FELL FOR 20
MINUTES FROM 1930 TO
1950 HOURS. RECEIVED 3
INCHES OF RAIN FROM
1830 TO 2000 HOURS.Local storm report, Jun 9, 8:25 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
825 PM CDT MON JUN 09 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0818 PM LAUREL NE 60 MPH TSTM GUST
06/09/03 CEDAR SMALL TREE BRANCHES
BROKEN OFF. REPORTED
BY STORM SPOTTER.Local storm report, Jun 9, 9:09 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
909 PM CDT MON JUN 09 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 PM 2 S EMERSON NE 60 MPH TSTM GUST
06/09/03 THURSTON TREE BRANCHES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:16 PM CDT | Tornado Warning | OAX | Cedar | 44 min |
| Jun 9, 7:21 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 24 min |
| Jun 9, 7:32 PM CDT | Flash Flood Warning | OAX | Cedar, Knox | 6 hr |
| Jun 9, 7:43 PM CDT | Tornado Warning | OAX | Knox | 32 min |
| Jun 9, 7:58 PM CDT | Tornado Warning | OAX | Cedar, Knox | 17 min |
| Jun 9, 8:11 PM CDT | Tornado Warning | OAX | Antelope, Knox | 49 min |
| Jun 9, 8:15 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Wayne | 45 min |
| Jun 9, 8:31 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 29 min |
| Jun 9, 8:59 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Thurston | 46 min |
| Jun 9, 9:03 PM CDT | Tornado Warning | OAX | Antelope | 42 min |
| Jun 9, 9:14 PM CDT | Severe Thunderstorm Warning | OAX | Wayne | 46 min |
| Jun 9, 9:26 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Platte | 49 min |
| Jun 9, 9:31 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Pierce | 44 min |
| Jun 9, 9:37 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Thurston | 8 min |
| Jun 9, 9:48 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Thurston | 42 min |
| Jun 9, 9:58 PM CDT | Severe Thunderstorm Warning | OAX | Wayne | 42 min |
| Jun 9, 10:05 PM CDT | Flash Flood Warning | OAX | Thurston | 4 hr |
| Jun 9, 10:24 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 36 min |
| Jun 9, 10:43 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 32 min |
| Jun 9, 10:53 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saunders | 37 min |
| Jun 9, 10:56 PM CDT | Severe Thunderstorm Warning | OAX | Cuming | 34 min |
| Jun 9, 11:13 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 47 min |
| Jun 9, 11:14 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 61 min |
| Jun 9, 11:20 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 25 min |
| Jun 9, 11:32 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 43 min |
| Jun 9, 11:44 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Nemaha | 61 min |
| Jun 9, 11:59 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 46 min |
| Jun 10, 12:27 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 48 min |
| Jun 10, 12:43 AM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 47 min |
| Jun 10, 12:45 AM CDT | Severe Thunderstorm Warning | OAX | Johnson, Pawnee | 45 min |
| Jun 10, 1:00 AM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Richardson | 45 min |
| Jun 10, 1:32 AM CDT | Severe Thunderstorm Warning | OAX | Gage | 28 min |
Nearby
Flash Flood Warnings in Nebraska, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.